Thursday, October 15, 2020; 6:00-8:00 pm
View and download the full agenda packet [35MB PDF].
Reginald K Burnette Jr, Andrew Campbell, Grey Gardner, Jesse Jones, Phoenix Mangrum, George Naylor, Mariana Parreiras, Patricia Schader, Dianne Yee
Pursuant to the Governor’s Executive Order N-29-20 [PDF], all participants will join the meeting via phone/video conference and no teleconference locations are required.
To join the meeting:
- By video conference—please click on this link to download Zoom and open the meeting on a computer or smart phone at the noticed meeting time.
- By phone—please dial at the noticed meeting time (for higher quality, dial a number based on your current location): US: +1 (408) 638-0968 or +1 (669) 900-6833 or +1 (253) 215-8782 or +1 (346) 248-7799 or +1 (301) 715-8592 or +1 (312) 626-6799 or +1 (646) 876-9923
Webinar ID: 949 9730 9049
To comment in the meeting:
- In the Zoom video conference—click the “Raise Your Hand” button to request to speak when Public Comment is being taken on an eligible agenda item. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Instructions on how to “Raise Your Hand” are here.
- By phone—please call on one of the above listed phone numbers. You will be prompted to “Raise Your Hand” by pressing *9 to speak when Public Comment is taken. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Please unmute yourself by pressing *6.
If you have any questions, please email Noel Pond-Danchik, staff liaison to the commission.
|6:00||1||Teleconference Protocol/Roll Call/Determination of Quorum/Introductions (10 minutes)|
|6:10||2||Open Forum / Public Comment (10 minutes) Notes are below.|
Members of the public may comment on any issue within BPAC’s subject matter jurisdiction. Comments on a scheduled agenda item will be heard with that item. The BPAC’s Open Forum Committee tracks Open Forum issues raised by the public. The Committee reviews the public comments on a periodic basis to identify policy issues for discussion by the Commission. To request City services, please contact the City of Oakland Call Center (311).
|6:20||3||Approval of meeting minutes (5 Minutes)|
Seek motion to adopt the August 2020 and September 2020 BPAC minutes.
|6:25||4||BPAC Commissioner Appointment Recommendations (10 minutes)|
The 2021 Recruitment Committee will report back with recommendations from its review of applications of people seeking to be appointed to the BPAC. The committee is recommending Michael Lok, David Ralston, and Jeremiah Maller (alternate) be appointed for the 2021-2023 term. Commissioners are appointed by the Mayor and confirmed by City Council.
|6:35||5||Shared Mobility Accessibility Study (15 minutes) |
Kerby Olsen, Shared Mobility Coordinator, and Anh Nguyen, ADA Programs Manager, will present the findings and recommendations from the “Shared Mobility Accessibility Study”. View the full report here.
|6:50||6||San Leandro Creek Urban Greenway (25 minutes)|
Director of Urban and Regional Planning for the East Oakland Collective, Marquita Price and David Ralston, PhD, MCP, Research fellow at the Brower Dellums Institute for Sustainable Policy and Action will present on the San Leandro Creek Greenway and community engagement for the project. The San Leandro Creek Greenway is an incoming bike and pedestrian trail being built along the surfaced San Leandro Creek running behind the neighborhoods of Columbia Gardens, Brookfield, and Sobrante Park. Read more about the project.
|7:15||7||Bicyclist/Pedestrian & Police Relations Committee Report-Back ( 15 minutes) Notes are below.|
Commissioner Mangrum, lead of the Bicyclist/Pedestrian and Police Relations Committee, will provide an update to the commission on current work and progress.
|7:30||8||Committee Report-Back (10 minutes) Notes are below.|
Committees of the BPAC will provide brief updates to the Commission. A list of active committees and report backs from committees are included in the agenda packet.
|7:40||9||Three-month agenda look-ahead, suggestions for meeting topics, announcements(10 minutes)|
Notes: Item #2: Open Forum / Public Comment
- Chris Hwang with Walk Oakland Bike Oakland (WOBO) announced that Bike to Wherever Day was celebrated for a week in September as an alternative to Bike to Work Day (BTWD), which was canceled in May due to the pandemic. Chris thanked the commissioners for helping promote the event, and she acknowledged Commissioner RB and Midori Tabata for their major contributions. The event included the distribution of 2,500 bike goodie bags at 12 locations across Oakland.
- Jon Bauer asked where the Open Forum Committee tracks previously submitted open forum comments, and he was directed to the “Open Forum Tracking Form”.
Notes: Item #7: Bicyclist/Pedestrian & Police Relations Committee Report-Back
Commissioner Mangrum, lead of the Bicyclist Pedestrian Police Relations Committee, provided an update to the Commission on the Committee’s current work and progress. He reported that he recently received data that they have been requesting for over a year. The committee is working with Audrey Harris, OakDOT staff, on the data for discretionary police stops. They received data from 2013 through June 2020. He is looking forward to scheduling future discussion with OakDOT, Oakland Police Department, Department of Race and Equity, and stakeholders outside of city government. He is also helping to build the relationship through bike rides with police officers.
Summary of Discussion
- There was a request that these data be published on a monthly or quarterly basis.
- OakDOT should take responsibility for releasing these data, so the public isn’t waiting on the Police Department.
- The Reimagining Public Safety Task Force would benefit from recommendations from the Bicyclist/Pedestrian Police Relations Committee. Work is underway to get a representative from the Task Force to an upcoming BPAC meeting and to get recommendations to the Task Force on their timeline (early 2021).
Notes: Item #8: Committee Report-Back
- Infrastructure Committee: Robert Prinz reported the Committee met at the beginning of the month and notes are available via the BPAC’s “Committees and Liaisons” page. Discussion included the Park Blvd ATP project at Excelsior Ave and E 38th St, and an OakDOT quick build project to upgrade past rapid-response locations and curbside bike lanes.
- Legislative Committee: No update at this time.
- The Mayor’s Commission on Persons with Disabilities resumed their monthly meetings in September. Commissioner Parreiras will attend their October 19 meeting and report back.